Hail, Union
- When
- July 10, 5:45 PM MST
- Where
- Union County, 11 mi NNW of Sedan
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.297, -103.205
Severe thunderstorms produced very large hail across far northeast New Mexico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Severe thunderstorms produced very large hail across far northeast New Mexico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 10, 12:48 PM MST, 4 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 148 PM MDT TUE JUL 10 2007 .DISCUSSION... AS IS TYPICAL THIS TIME OF YEAR...EXTENT AND PLACEMENT OF CONVECTION THE BIGGEST CHALLENGE THROUGH THE FORECAST PERIOD. HIGH PRESSURE ALOFT REMAINS CENTERED NEAR FOUR CORNERS AREA. IT WILL WOBBLE AROUND THE NEXT FEW DAYS BEFORE LIKELY DRIFTING TO THE W LATER THIS WEEK AND OVER THE UPCOMING WEEKEND. AT LEAST TWO SURGES OF LOW LEVEL MOISTURE BEHIND BACK DOOR COLD FRONTS WILL AFFECT MUCH OF THE FORECAST AREA. THE FIRST SURGE IS ALREADY OCCURRING...AND HAS SPREAD OVER NE AND EC NEW MEXICO. E CANYON WINDS WILL RUSH INTO THE RIO GRANDE VALLEY TONIGHT. MOST EXTENSIVE AREA OF CONVECTION THIS EVENING WILL BE FROM THE CNTRL MOUNTAINS ON E. ISOLATED SEVERE WEATHER CANNOT BE RULED OUT OVER THE ERN PLAINS. IN ADDITION...DEEP MOISTURE OVER THE E COULD LEAD TO ISOLATED FLASH FLOODING. WILL NOT ISSUE A FLASH FLOOD WATCH AS EXTENSIVE COVERAGE NOT EXPECTED. RATHER WIDESPREAD CONVECTION EXPECTED WED WITH PLENTY OF LOW LEVEL MOISTURE IN PLACE FROM AT LEAST THE CONTINENTAL DIVIDE ON E. AGAIN ISOLATED SEVERE STORMS COULD DEVELOP MAINLY OVER THE E. NEXT SURGE OF MOISTURE ON SCHEDULE FOR THU WITH STORMS FAVORING THE E. RATHER WIDESPREAD CONVECTION FOR FRI. MOISTURE WILL BE RECYCLED NEXT WEEKEND AND EARLY NEXT WEEK. WARM TEMPS OF LATE TO COOL SOME OVER THE REMAINDER OF THIS WEEK...CLOSER TO NORMAL. OVERALL AN ACTIVE WEATHER PATTERN. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 67 96 65 94 / 20 20 20 20 GALLUP.......................... 57 89 57 88 / 20 20 20 30 GRANTS.......................... 59 88 58 86 / 30 20 20 30 GLENWOOD........................ 62 92 64 91 / 30 30 30 30 CHAMA........................... 47 82 48 81 / 40 30 40 30 LOS ALAMOS...................... 57 86 56 84 / 30 20 30 20 RED RIVER....................... 44 76 47 73 / 30 30 30 30 TAOS............................ 51 86 53 85 / 40 30 30 30 SANTA FE........................ 55 87 56 86 / 40 20 20 20 SANTA FE AIRPORT................ 60 88 60 87 / 40 20 20 20 ESPANOLA........................ 60 90 59 90 / 30 20 20 20 ALBUQUERQUE HEIGHTS............. 69 91 68 90 / 40 20 20 20 ALBUQUERQUE VALLEY.............. 67 93 65 92 / 40 20 20 20 ALBUQUERQUE FOOTHILLS........... 67 89 66 88 / 40 20 20 20 ALBUQUERQUE WEST MESA........... 68 91 68 90 / 40 20 20 20 SOCORRO......................... 66 91 67 92 / 30 20 30 20 SANDIA PARK/CEDAR CREST......... 60 89 58 86 / 40 20 20 20 MORIARTY/ESTANCIA............... 57 87 65 87 / 40 20 20 20 CARRIZOZO....................... 62 87 66 88 / 20 20 20 20 RUIDOSO......................... 55 77 59 79 / 30 30 20 20 RATON........................... 54 87 55 86 / 40 20 20 30 LAS VEGAS....................... 54 83 55 84 / 40 20 20 20 ROY............................. 60 86 64 86 / 40 10 20 30 CLAYTON......................... 62 89 64 89 / 40 10 20 40 SANTA ROSA...................... 65 91 67 93 / 40 10 10 10 TUCUMCARI....................... 65 92 68 95 / 40 10 10 10 FORT SUMNER..................... 68 92 68 95 / 40 10 10 10 CLOVIS.......................... 66 91 67 93 / 30 10 10 5 PORTALES........................ 63 91 67 94 / 30 10 10 5 ROSWELL......................... 69 94 70 97 / 40 20 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 551 AM MDT TUE JUL 10 2007 NMZ001>021-026-111200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 551 AM MDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN PLAINS THIS AFTERNOON INTO EARLY EVENING WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. IN ADDITION...THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLOODING TONIGHT ACROSS PARTS OF THE EASTERN PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY...MAINLY ACROSS NORTHEAST NEW MEXICO. SEVERE THUNDERSTORMS COULD ALSO OCCUR ACROSS CENTRAL AND WESTERN AREAS FRIDAY AND THIS WEEKEND. IN ADDITION...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLOODING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS THE EASTERN PLAINS....AND MAY BE REQUIRED EACH DAY FOR VARIOUS PARTS OF NEW MEXICO. MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 356 PM MDT TUE JUL 10 2007 NMZ004-005-102300- NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 356 PM MDT TUE JUL 10 2007 ...STRONG THUNDERSTORM NEAR ANGEL FIRE... AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES NORTH OF ANGEL FIRE. MOVEMENT WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE BLACK LAKE...CHACON... CIMARRON...EAGLE NEST...EL TURQUILLO AND ELIZABETHTOWN. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 440 PM MDT TUE JUL 10 2007 NMZ005-102345- NORTHEAST HIGHLANDS- 440 PM MDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS MOVING OVER CENTRAL SAN MIGUEL AND CENTRAL MORA COUNTIES... AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER FROM 10 MILES SOUTHWEST OF WATROUS TO NEAR COLMOR. THE AREA OF THUNDERSTORMS WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GOLONDRINAS...LOS MONTOYAS...MAES...MIAMI...OCATE AND OJO FELIZ. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 509 PM MDT TUE JUL 10 2007 NMZ005-012-110015- CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- 509 PM MDT TUE JUL 10 2007 ...STRONG THUNDERSTORM MOVING INTO NORTHWEST GUADALUPE COUNTY... AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR ANTON CHICO. MOVEMENT WAS SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE COLONIAS...DILIA AND SANTA ROSA LAKE STATE PARK. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 PM MDT TUE JUL 10 2007 NMZ007-110100- FAR NORTHEAST PLAINS- 555 PM MDT TUE JUL 10 2007 ...AREA OF STRONG THUNDERSTORMS OVER UNION COUNTY... AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER OVER CENTRAL UNION COUNTY. MOVEMENT WAS WEST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GRENVILLE...MOUNT DORA... SEDAN AND SENECA. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 559 PM MDT TUE JUL 10 2007 NMZ005-110100- NORTHEAST HIGHLANDS- 559 PM MDT TUE JUL 10 2007 ...STRONG THUNDERSTORM MOVING OVER CENTRAL COLFAX COUNTY... AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ACROSS CENTRAL COLFAX COUNTY. THE THUNDERSTORM AREA WAS NEARLY STATIONARY OR DRIFTING EAST. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABBOTT...CIMARRON... MIAMI...PHILMONT SCOUT RANCH...RATON CREWS AIRPORT AND RAYADO. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 615 PM MDT TUE JUL 10 2007 NMZ012-013-110115- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- 615 PM MDT TUE JUL 10 2007 ...AN AREA OF STRONG THUNDERSTORMS MOVING THROUGH GUADALUPE COUNTY AND WESTERN QUAY COUNTY... AT 613 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ACROSS NORTHERN GUADALUPE COUNTY AND WESTERN QUAY COUNTY. THE ENTIRE AREA WAS DRIFTING SLOWLY SOUTH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE COLONIAS...CUERVO... DILIA...MONTOYA...NEWKIRK AND PUERTO DE LUNA. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 16
The Amarillo radar (KAMA), 179 km away, was scanning. The volume nearest the first event began at 00:43 UTC.
5 hail. Local standard time, as filed.
Most of the hail was 1.25 inches in diameter with a few stones ranging between 2.50 and 3 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32139, 32140, 32141, 32142, 32143.